MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW THORACENTESIS KIT; CATHETER AND TIP SUCTION

ARROW INTERNATIONAL LLC ARROW THORACENTESIS KIT; CATHETER AND TIP SUCTION
Catalog Number AK-01000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "after the catheter was placed in the patients pleural space the physician noticed there was an increasing leak coming from the device.The physician with assistance was able to keep the procedure going.The physician needed to have assistance by having someone withdraw pleural fluid with the 50cc syringe while he held the broken stopcock piece together.He was able to complete the procedure but since the system was not totally intact he was unable to send the fluid for cultures.The patient did not appear to have any complications with the procedure.The physician explained the situation to the patient and given follow up instructions.".
 
Additional Manufacturer Narrative
(b)(4).The customer provided one image for analysis.The image shows the separation of the stopcock.The customer returned one thoracentesis device for analysis.Signs of use in the form of biological material were observed inside the stopcock.Visual analysis revealed that the proximal end of the stopcock was separated.Multiple scratches and damage were observed on the separated portion of the stopcock.Microscopic examination confirmed the damage and revealed that the edges of the separation were rough.A manual tug test confirmed that the connected portion of the stopcock was secure within the catheter hub.R & d was consulted as a part of this complaint investigation.They stated that multiple factors or a combination of factors could result in the observed damage.Excessive force applied during the assembly process which would result in eventual environmental stress cracking (esc) as well as temperatures and conditions experienced during transportation could cause the damage.Additionally, without the rest of the components returned for analysis, it cannot be confirmed if damage was incurred during shipping/storage.A device history record review was performed, and no relevant findings were identified.The report that a stopcock cracked/leaked was confirmed through complaint investigation.The stopcock separated towards the proximal end and multiple scratches were observed on the separated portion.R & d was consulted, and they stated that various potential causes for the observed damage, including excessive force applied during assembly and transportation conditions.Based on the customer report, sample received , and comments from r & d, the potential root cause cannot be determined at this time.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW THORACENTESIS KIT
Common Device Name
CATHETER AND TIP SUCTION
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17537701
Report Number9680794-2023-00576
Device Sequence Number20392436
Product Code JOL
UDI-Device Identifier30801902120121
UDI-Public30801902120121
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K870572
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberAK-01000
Device Lot Number13F22D0459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/12/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown